Alert archive / New Jersey / Small Craft Advisories in 2024

Small Craft Advisory 51, NWS Philadelphia/Mount Holly

June 25, 2024

NWS Philadelphia/Mount Holly issued this small craft advisory at Jun 25, 2024, 3:20 AM EDT. It took effect at Jun 25, 2024, 8:00 PM EDT. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Jun 25, 2024, 3:20 AM EDT (07:20 UTC)
In effect from
Jun 25, 2024, 8:00 PM EDT
Expired
Jun 27, 2024, 3:10 AM EDT
In force
31 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

846 
WHUS71 KPHI 250720
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
320 AM EDT Tue Jun 25 2024

ANZ450>453-252100-
/O.NEW.KPHI.SC.Y.0051.240626T0000Z-240627T1000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
320 AM EDT Tue Jun 25 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM
EDT THURSDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 6 ft expected.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm, Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg 
  Inlet to Cape May NJ out 20 nm.

* WHEN...From 8 PM this evening to 6 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ454-455-252100-
/O.NEW.KPHI.SC.Y.0051.240626T0300Z-240627T0300Z/
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
320 AM EDT Tue Jun 25 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
11 PM EDT WEDNESDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 
  3 to 5 ft expected.

* WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE 
  out 20 nm and Coastal waters from Cape Henlopen to Fenwick 
  Island DE out 20 nm.

* WHEN...From 11 PM this evening to 11 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
968 
WHUS71 KPHI 251912
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
312 PM EDT Tue Jun 25 2024

ANZ450>453-260815-
/O.CON.KPHI.SC.Y.0051.240626T0000Z-240627T1000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
312 PM EDT Tue Jun 25 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 6 AM EDT THURSDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 3 to 6 ft expected.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm, Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg 
  Inlet to Cape May NJ out 20 nm.

* WHEN...From 8 PM this evening to 6 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ454-455-260815-
/O.CON.KPHI.SC.Y.0051.240626T0300Z-240627T0300Z/
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
312 PM EDT Tue Jun 25 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 11 PM EDT WEDNESDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt expected.

* WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE 
  out 20 nm and Coastal waters from Cape Henlopen to Fenwick 
  Island DE out 20 nm.

* WHEN...From 11 PM this evening to 11 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AKL
029 
WHUS71 KPHI 260658
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
258 AM EDT Wed Jun 26 2024

ANZ450>453-262000-
/O.CON.KPHI.SC.Y.0051.000000T0000Z-240627T1000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
258 AM EDT Wed Jun 26 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and
  seas 4 to 6 ft.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm, Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg 
  Inlet to Cape May NJ out 20 nm.

* WHEN...Until 6 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ454-455-262000-
/O.CON.KPHI.SC.Y.0051.000000T0000Z-240627T0300Z/
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
258 AM EDT Wed Jun 26 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE 
  out 20 nm and Coastal waters from Cape Henlopen to Fenwick 
  Island DE out 20 nm.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
982 
WHUS71 KPHI 261846
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
246 PM EDT Wed Jun 26 2024

ANZ451>453-271000-
/O.NEW.KPHI.MF.Y.0017.240626T1846Z-240627T0200Z/
/O.CON.KPHI.SC.Y.0051.000000T0000Z-240627T1000Z/
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
246 PM EDT Wed Jun 26 2024

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

* WHAT...For the Dense Fog Advisory, dense fog will reduce 
  visibility to 1 NM or less. For the Small Craft Advisory, 
  southwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to
  5 ft.

* WHERE...Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg 
  Inlet to Cape May NJ out 20 nm.

* WHEN...For the Dense Fog Advisory, until 10 PM EDT this 
  evening. For the Small Craft Advisory, until 6 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft. Low 
  visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

ANZ450-271000-
/O.CON.KPHI.SC.Y.0051.000000T0000Z-240627T1000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
246 PM EDT Wed Jun 26 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 ft.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm.

* WHEN...Until 6 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ454-455-270300-
/O.CON.KPHI.SC.Y.0051.000000T0000Z-240627T0300Z/
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
246 PM EDT Wed Jun 26 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE 
  out 20 nm and Coastal waters from Cape Henlopen to Fenwick 
  Island DE out 20 nm.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

MPS
796 
WHUS71 KPHI 270300
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
1100 PM EDT Wed Jun 26 2024

ANZ454-455-270400-
/O.EXP.KPHI.SC.Y.0051.000000T0000Z-240627T0300Z/
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1100 PM EDT Wed Jun 26 2024

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING...

Sustained conditions are below Small Craft Advisory criteria.
Therefore, the SCA will be allowed to expire. Showers and
thunderstorms remain possible which may result in locally gusty
winds. Boaters should remain aware of rapidly changing conditions.

$$

ANZ450>453-271000-
/O.CON.KPHI.SC.Y.0051.000000T0000Z-240627T1000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
1100 PM EDT Wed Jun 26 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 ft.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm, Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg 
  Inlet to Cape May NJ out 20 nm.

* WHEN...Until 6 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AKL
904 
WHUS71 KPHI 270710
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
310 AM EDT Thu Jun 27 2024

ANZ450>453-270815-
/O.CAN.KPHI.SC.Y.0051.000000T0000Z-240627T1000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
310 AM EDT Thu Jun 27 2024

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds are no longer gusting frequently above 25 knots. Therefore,
the Small Craft Advisory is cancelled. Lingering showers or a
thunderstorm may still produce localized gusty winds early this
morning. Boaters should remain aware of rapidly changing 
conditions.

$$

AKL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Jun 25, 1:18 AM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 25, 1:18 AM EDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
118 AM EDT Tue Jun 25 2024

.SYNOPSIS...
The cold front will continue to make its way offshore this
evening as high pressure remains in control through Tuesday
night. A warm front will lift north of the area early on
Wednesday before another strong cold front passes by late
Wednesday night. High pressure returns for Thursday and
continues into Saturday ahead of another low pressure system
that approaches on Sunday. High pressure returns by early next
week.

&&

.NEAR TERM /THROUGH TODAY/...
A much more comfortable airmass in place across the northern
Middle Atlantic region to start the week. High pressure across
Michigan is sending cooler and drier air across the area from
the NW. The high will slip south of the area Tuesday and cause
the fair weather to continue.

Skies will be mostly clear overnight and lows will be rather
cool compared to recent nights. Lows will drop into the
mid/upper 50s across the far NW areas and be in the 60 to 65
degree range for south NJ, Delmarva and metro Philadelphia.
Winds will diminish after sunset.

On Tuesday, a sunny day expected with perhaps some late day
Ci/Cs clouds arriving. Under these sunny skies, high
temperatures will climb into the mid/upper 80s for the North and
upper 80s/low 90s for metro Philly and adjacent areas. The dew
points tomorrow will remain low (50s), so despite the
temperatures, it will not feel that uncomfortable.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
Surface high pressure moves offshore Tuesday night as a warm
front passes north of the area early Wednesday morning. As a
result, these features will allow warm air advection to commence
with surface flow becoming southwesterly ushering in a more
humid airmass. Skies will remain partly cloudy as low temps only
bottom out in the mid 60s to low 70s.

The moist and humid airmass will continue on Wednesday as
surface dew points rise into the upper 60s to low 70s around the
region. With modest SW flow continuing under mostly sunny skies
through the early afternoon, the current forecast is for highs
to reach into the low to mid 90s across inland locations. Closer
to the coast and up in the Poconos, temps should remain in the
80s. Max heat indicies at this time look to approach 95-100
degrees mainly confined to the urban corridor. Heat headlines
likely will be warranted during the day on Wednesday, but we'll
continue to monitor this potential.

On the other hand, we'll also need to monitor the potential for
severe weather Wednesday afternoon and evening. An upper trough
will swing through the Great Lakes on Wednesday approaching our
area by Wednesday night with an advancing cold front. With the
abundance of moist, humid air in place, several indicators are
present for thunderstorm development. Forecast soundings show
SBCAPE values around 1500-2000 J/kg, bulk shear values around 30
kt, and lapse rates around 7.0-7.5C/km. Shear values are also a
bit modest since forcing will be in somewhat close proximity.
As a result, the Storm Prediction Center has outlined NE PA and
N NJ in a SLIGHT Risk (Level 2/5) for severe weather with the
remainder of the area in a MARGINAL Risk (Level 1/5). The main
threat should be damaging wind gusts considering the
environment. In terms of flooding, PWATs will be up around 2
inches, so any storm will be capable of producing heavy
rainfall. Storm motion does appear to be relatively-fast, so not
expecting any significant flood impacts at this time. In terms
of timing, short-range guidance suggests this will be a late
afternoon into the evening hours event before the cold front
moves offshore on Thursday.

Some showers may linger near the coast on Thursday morning, but
the overall trend will be for decreasing clouds and lowering
dew points on Thursday as high pressure builds in from the west.
It will feel much more comfortable outside compared to
Wednesday with highs returning closer to normal.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
The long term as a whole looks fairly tranquil aside for a low
pressure system that approaches for the latter half of the
weekend.

Broad high pressure over the Midwest on Thursday will shift to
our north on Friday before moving off the coast of New England
on Saturday. This will result in a dry stretch of weather with
mostly clear skies. Another low pressure system is on pace to
impact the area Saturday night into Sunday which may bring
another round of showers and thunderstorms with another frontal
passage. Too far in advance to evaluate if any severe weather is
possible. In its wake, high pressure returns to the area into
early next week.

Temps through the long term period should remain quite
seasonable to possibly a few degrees above normal for the end of
June.

&&

.AVIATION /05Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Rest of tonight (through 12Z)...VFR. Skies mostly clear. NW/W
winds decreasing to around 5-10 knots. High confid.

Tuesday...VFR. Mostly clear skies. West winds increasing to
around 10 knots and shifting to the southwest after 18Z. High
confid.

Outlook...

Tuesday night...VFR with increasing clouds. No significant
weather expected.

Wednesday through Wednesday night...Primarily VFR. Scattered
thunderstorms during the afternoon and evening which may cause
sub- VFR conditions. Locally gusty winds near/in any
thunderstorm.

Thursday through Saturday...VFR. Other than a chance of a
shower early Thursday, no significant weather expected.

&&

.MARINE...
We'll continue with the SCA flags for the evening (Delaware
Bay) and ocean waters (early overnight) with the W to NW winds
continuing. Gusts between 25 and 30 kts expected before
decreasing overnight, strongest nearshore. Recent observations
indicate gusts remain near 25 kts across Delaware Bay, so that
advisory was extended through 11 PM. Seas will be choppy for
Delaware Bay and 4 to 6 ft for the ocean waters. Fair tonight
and Tuesday. Lighter W winds expected for Tuesday.

Outlook...

Tuesday night through Wednesday...SCA conditions possible.
Southerly winds around 15-20 kt with gusts up to 25 kt. Seas
around 4-5 feet.

Wednesday night through Saturday...No marine headlines
expected. A chance of thunderstorms on Wednesday night,
otherwise generally fair weather anticipated.

Rip Currents...

Tuesday...Northwest winds will back to southerly as the day
goes on around 10 mph. Breaking waves around 1 to 2 feet. With
winds mainly directed offshore or parallel to the coast and much
lower wave heights, have opted to go with a LOW Risk of rip
currents for all beaches.

Wednesday...South to southwest winds increasing to 15-20 mph,
but breaking waves remain 1 to 2 feet. With winds parallel to
slightly onshore, but breaking waves remaining relatively low,
have opted to go with a MODERATE risk of rip currents for all
beaches.

For specific beach forecasts, visit weather.gov/beach/phi

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 2 AM EDT early this morning for
     ANZ450>452.

&&

SYNOPSIS...DeSilva/Hoeflich
NEAR TERM...MJL/MPS/OHara/Staarmann
SHORT TERM...DeSilva
LONG TERM...DeSilva
AVIATION...DeSilva/MJL/OHara/Staarmann
MARINE...DeSilva/OHara/RCM/Staarmann

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 2:50 AM EDTHeat AdvisoryPHIBurlington, Camden, Gloucester, Mercer, Middlesex, Monmouth and 2 more42 hr
Jun 25, 5:01 PM EDTRip Current StatementPHIAtlantic, Cape May, Monmouth, Ocean27 hr

Nearby

Small Craft Advisories in New Jersey, 2024Every small craft advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.